Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 100, NWS Key West, FL

July 12, 2021

NWS Key West, FL issued this special marine warning at Jul 12, 2021, 5:19 AM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2021, 5:19 AM EDT (09:19 UTC)
Expired
Jul 12, 2021, 6:15 AM EDT
In force
56 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 12, 4:41 AM EDT, 38 minutes earlier.

Area forecast discussion, Jul 12, 4:41 AM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Key West FL
441 AM EDT Mon Jul 12 2021

.DISCUSSION...
The drier airmass that was present for last night's sounding has
since moved out of the area and more moist air is being advected
in by moderate easterly breezes. Water vapor imagery shows an
upper-level low spinning off the southeast coast of Florida, which
is helping to keep inhibition at bay. Numerous showers and
scattered thunderstorms are currently traversing across a majority
of the Straits of Florida and across the Lower and Middle Keys
and adjacent nearshore waters after a brief reprieve from shower
activity last evening into late last night. Have nudged PoPs up to
account for this activity. Winds have picked up overnight as a
surface high continues to build into the region. Marine
observation platforms show winds ranging from 12 to 18 knots,
with higher gusts in the convective activity passing through.

The aforementioned surface high pressure will continue to build
across the region through Tuesday, which will enhance the pressure
gradient across the Florida Keys and coastal waters. Winds are
expected to peak overnight tonight, with a slightly lesser peak
tomorrow night. A TUTT cell currently moving through the area will
continue to bring increased moisture and lift through the afternoon.
As this shifts to the north during the afternoon, there will
likely be a brief lull in activity as a pocket of drier air moves
in. A series of remnant waves will quickly follow after the TUTT
cell exits the area, propagating westward through the Florida
Keys and coastal waters starting tonight. This will lead to one
last round of above normal rain and thunder chances lasting
through Tuesday night. After these waves swiftly pass through the
area, ridging will build back into the region and rain chances
will drop back to near climatology for the extended forecast.
Temperatures will remain near normal for this time of year, with
highs near 90 degrees and lows near 80 degrees. Dewpoints will
remain in the mid 70s.

&&

.MARINE...
No watches, warnings, or advisories are in effect for Florida Keys
coastal waters. From synopsis, Subtropical high pressure centered
over the North Atlantic Ocean will build westward across the
Florida Peninsula today through Tuesday, resulting moderate to
fresh breezes across the Florida Keys coastal waters. Above
average rain and thunder chances will persist through Tuesday
night, and winds and seas will be higher in and near in these
scattered showers and thunderstorms. A decrease to mainly moderate
breezes is expected on Tuesday night.

&&

.AVIATION...
Scattered to numerous showers and storms moving northwest from the
Florida Straits will likely bring periods of MVFR conditions to the
EYW and MTH terminals this morning, with short periods of IFR and
wind gusts around 30 knots possible in the heavier activity. VCSH or
VCTS will be needed this morning for both terminal forecasts, with
TEMPOs included in amendments as necessary based on short-term radar
trends. Most of the guidance indicates a break in the action this
afternoon, when VFR conditions should prevail with only isolated to
widely scattered showers. Another round of convection may impact the
terminals Monday evening, and VCSH is introduced again at that time.
Surface winds will remain generally from the E to ESE at 9 to 15
knots with gusts up to 20 knots.

&&

.CLIMATE...
On this day in 1929, the daily record cold high temperature of
79F was recorded in Key West. this is also tied for the coldest
high temperature ever recorded in July. Temperature records date
back to 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...NB
Aviation/Nowcasts....Jacobson

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 12, 4:25 AM EDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
425 AM EDT Mon Jul 12 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-130830-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
425 AM EDT Mon Jul 12 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TONIGHT

A Small Craft Advisory may be required tonight for the Straits of
Florida, Hawk Channel, and Bayside waters for easterly winds near
20 knots.

Scattered thunderstorms are expected across portions of the
Florida Keys and adjacent coastal waters today and tonight. The
primary thunderstorm hazards will be lightning strikes and gusty
winds.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered thunderstorms are expected Monday through Wednesday and
isolated thunderstorms are expected Wednesday night through
Sunday. The primary thunderstorms hazards will be lightning
strikes and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

NB

In the hours before

Local storm report, Jul 12, 4:36 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
436 AM EDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     MARINE TSTM WIND 10 SW KEY WEST          24.46N 81.88W
07/12/2021  M41 MPH          GMZ044             FL   C-MAN STATION

            A SOUTHEAST WIND GUST OF 36 KNOTS, OR 41 MPH WAS RECORDED
            BY THE SAND KEY C-MAN STATION AT 420 AM EDT.

&&

JACOBSON

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:22 PM EDTSpecial Marine WarningKEY38 min
Jul 12, 4:33 AM EDTSpecial Marine WarningKEY57 min
Jul 12, 4:40 AM EDTSpecial Marine WarningKEY65 min
Jul 12, 5:24 AM EDTSpecial Weather StatementKEY36 min
Jul 12, 5:27 AM EDTSpecial Marine WarningKEY63 min
Jul 12, 5:48 AM EDTSpecial Weather StatementKEY42 min
Jul 12, 6:24 AM EDTSpecial Marine WarningKEY66 min
Jul 12, 7:27 AM EDTSpecial Marine WarningKEY63 min
Jul 12, 8:40 AM EDTSpecial Marine WarningKEY65 min
Jul 12, 12:58 PM EDTSpecial Marine WarningKEY40 min
Jul 12, 1:50 PM EDTSpecial Marine WarningKEY25 min
Jul 12, 2:14 PM EDTSpecial Marine WarningKEY14 min
Jul 12, 3:40 PM EDTSpecial Marine WarningKEY35 min
Jul 12, 4:11 PM EDTSpecial Marine WarningKEY15 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.